Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 83, NWS Indianapolis, IN

March 26, 20266 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 26, 2026, 7:42 PM EDT for 6 counties in Indiana. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2026, 7:42 PM EDT (23:42 UTC)
Expired
Mar 26, 2026, 8:11 PM EDT
In force
29 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Madison County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:55 PM EDTHAIL 0.72 S Sheridan, INDescribed as bean sized by the spotter.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 5:15 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-506 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

114 
WUUS53 KIND 262342
SVRIND
INC011-057-059-063-095-097-270030-
/O.NEW.KIND.SV.W.0083.260326T2342Z-260327T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
742 PM EDT Thu Mar 26 2026

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Madison County in central Indiana...
  Northwestern Hancock County in central Indiana...
  Northeastern Hendricks County in central Indiana...
  Northern Marion County in central Indiana...
  Eastern Boone County in central Indiana...
  Hamilton County in central Indiana...

* Until 830 PM EDT.

* At 742 PM EDT, a severe thunderstorm was located near Lebanon, or
  19 miles south of Frankfort, moving east at 55 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Indianapolis, Anderson, Carmel, Fishers, Noblesville, Lawrence,
  Lebanon, Zionsville, Westfield, Cicero, McCordsville, Pendleton,
  Fortville, Whitestown, Sheridan, Ingalls, Lapel, Meridian Hills,
  Rocky Ripple, and Williams Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4018 8621 4013 8595 4005 8564 3992 8583
      3980 8605 3994 8661 4003 8649 4018 8637
TIME...MOT...LOC 2342Z 280DEG 47KT 4003 8637 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

ME
2 follow-up statements
619 
WWUS53 KIND 270005
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
805 PM EDT Thu Mar 26 2026

INC011-063-097-270015-
/O.CAN.KIND.SV.W.0083.000000T0000Z-260327T0030Z/
Hendricks IN-Marion IN-Boone IN-
805 PM EDT Thu Mar 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDRICKS...
NORTHERN MARION AND EASTERN BOONE COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central Indiana.

LAT...LON 3996 8607 4013 8597 4013 8595 4005 8564
      3992 8583 3991 8584
TIME...MOT...LOC 0005Z 281DEG 55KT 4000 8594 

$$

INC057-059-095-270030-
/O.CON.KIND.SV.W.0083.000000T0000Z-260327T0030Z/
Madison IN-Hancock IN-Hamilton IN-
805 PM EDT Thu Mar 26 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHWESTERN MADISON...NORTH CENTRAL HANCOCK AND SOUTHEASTERN
HAMILTON COUNTIES...

At 805 PM EDT, a severe thunderstorm was located near Fishers, or 14
miles southwest of Anderson, moving east at 65 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Anderson, Carmel, Fishers, Noblesville, Pendleton, Fortville,
Ingalls, and Lapel.

This includes Interstate 69 between mile markers 205 and 226.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3996 8607 4013 8597 4013 8595 4005 8564
      3992 8583 3991 8584
TIME...MOT...LOC 0005Z 281DEG 55KT 4000 8594 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ME
568 
WWUS53 KIND 270011
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
811 PM EDT Thu Mar 26 2026

INC057-059-095-270021-
/O.CAN.KIND.SV.W.0083.000000T0000Z-260327T0030Z/
Madison IN-Hancock IN-Hamilton IN-
811 PM EDT Thu Mar 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON...NORTH
CENTRAL HANCOCK AND SOUTHEASTERN HAMILTON COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central Indiana.

LAT...LON 3996 8607 4013 8597 4013 8595 4005 8564
      3992 8583 3991 8584
TIME...MOT...LOC 0009Z 280DEG 47KT 3999 8584 

$$

ME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:51 PM EDT, 51 minutes earlier. Its key messages:

  • A round of strong to severe storms are expected this evening into tonight, all hazards are possible
  • Cooler on Friday, with a warming trend resuming over the weekend
  • Active pattern may develop first week of April
Area forecast discussion, Mar 26, 6:51 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
651 PM EDT Thu Mar 26 2026

.KEY MESSAGES...

- A round of strong to severe storms are expected this evening into
  tonight, all hazards are possible

- Cooler on Friday, with a warming trend resuming over the weekend

- Active pattern may develop first week of April

&&

.MESOSCALE UPDATE...
Issued at 650 PM EDT Thu Mar 26 2026

Recent surface mesoanalysis shows a surging convectively aided
frontal boundary extending from NE IN back towards near Lafayette
and then more west to near Champaign IL. Recent observations
showing winds near severe levels at Lafayette and to the west of
Warren County Indiana.

Mesoanalysis show a fairly robust corridor of DCAPE with values just
ahead of the convection running from 800-1000 j/kg. DCAPE values
from a recent ACARS sounding at KIND show DCAPE around 900 j/kg,
with around 1200 j/kg of MUCAPE. TS activity will continue to grow
upscale as more cell development/mergers occur thanks to strong
moisture convergence along surging boundary coupled with convergence
on the cyclonic side of the low level jet. Therefore an increasing
severe wind threat is expected over the next 2 hours. Steep mid
level lapse rates combined with 50kts of effective shear will
continue to support a large hail threat, and several 1 inch hail
reports have already been received north and west of central
Indiana. Despite the presence of a strongly curved low level
hodograph, storm motion will tend to keep 0-1 km SRH around 100
m2/s2. If any convection manages to right move and break away from
the composite linear organization, which is looking much less likely
based on the surging outflow, then an isolated tornado would be
possible.

Recent WoFs data combined with TOA tool shows activity reaching a
line from northern Madison to Boone to Parke counties by around 8
pm.

&&

.SHORT TERM (This evening through Friday)...
Issued at 143 PM EDT Thu Mar 26 2026

Some weak upper energy may continue to produce isolated showers or
storms north of central Indiana into mid-afternoon, with no severe
threat from these. Record warm temperatures and breezy conditions
will persist this afternoon ahead of a potent cold front.

Warm air aloft will continue to act as a cap for the remainder of
the afternoon across central Indiana. However, forcing and good
convergence with the potent cold front will create thunderstorms
along it north of the area, with storms potentially reaching far
northern portions of central Indiana after 600 PM EDT.

Strong shear and instability of 1000-1500 J/kg of CAPE will lead to
the potential of severe convection, especially across the northern
forecast area where CAPE is highest. If supercells form and remain
ahead of the front, a few tornadoes will be possible in addition to
large hail and damaging winds. Initial storms will then form a line
along the front which will move south through the evening and could
reach Indy by 9-10PM. As the storms become linear, the threat for
wind damage will increase with tornado threat lowering some.
(Tornado threat will remain non-zero along a QLCS).

Additional showers and storms will develop behind the surface front
and remain elevated. Large hail with be a threat with these, though
wind damage remains possible.

Instability will weaken later this evening into the overnight,
diminishing the severe threat.

Another concern is localized flooding with potential training of
storms across the northern forecast area tonight. HREF LPMM shows
the potential of over 2 inches of rain north of I-70. Will continue
to mention the threat of heavy rain and flooding in messaging
tonight.

Temperatures will drop sharply behind the front, with the HRRR
showing the potential of a 25-30 degree drop in an hour at Lafayette
as the front passes. Lows tonight will be in the mid 30s north to
mid 40s south.

Some rain will linger in the south Friday morning as the system
exits. Otherwise, much colder and drier air will continue to filter
in. Highs will only reach the middle 40s north to the middle 50s
south.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 143 PM EDT Thu Mar 26 2026

Central Indiana will be in northwest flow aloft through the
weekend. High pressure will keep the weather quiet. Temperatures
will remain below normal with highs around 50 on Saturday, but warm
advection on the west side of the high on Sunday will bring a return
to above normal readings in the 60s.

Next week, an upper high will slide across the far southern USA.
The edge of the upper high will nudge into the local area, bringing
highs in the 70s for most areas Monday through Wednesday.

A surface front will set up north of central Indiana for Monday
through Wednesday. Most forcing from the front will remain out of
the area, but upper impulses moving around the high may be enough to
bring chances for some showers and thunderstorms at times.

Late in the period, an upper wave moving through may bring the
surface front south into the area on Thursday. This would bring
better chances for rain to the area, as well as at least slightly
cooler temperatures. Uncertainty remains high on the details though
that far out.

Looking into next weekend, upper troughing to the west and the high
to the east will put central Indiana in potentially active southwest
flow, with energy ejecting from the trough at times.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 107 PM EDT Thu Mar 26 2026

Impacts:

- Wind gusts near 30kt possible this afternoon

- Convection moving north to south 23Z-06Z. Severe convection
  possible, especially KLAF/KIND

- Wind shift to N through the evening

- MVFR ceilings overnight through Friday morning

Discussion:

A cold front will move south through the sites roughly 23Z-06Z,
shifting winds to the north. Convection will be along and behind the
front, with rain lingering behind the convection overnight. Severe
convection is possible with damaging winds and very large hail,
mainly before 05Z. IFR and worse possible in convection.

Ceilings will lower to MVFR behind the front and will persist
through Friday morning. Brief IFR is possible.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Crosbie
SHORT TERM...50
LONG TERM...50
AVIATION...50
Hazardous weather outlook, Mar 26, 2:30 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
230 PM EDT Thu Mar 26 2026

INZ021-028>031-035>049-051>057-060>065-067>072-271830-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
230 PM EDT Thu Mar 26 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Strong to severe thunderstorms are possible from about 600 PM EDT
through 100 AM EDT. Large hail and damaging wind gusts are the
primary threats though a few tornadoes cannot be ruled out. Localized
heavy rain is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible next week. Severe weather is not
expected, but lightning is a hazard with any storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into tonight.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Mar 26, 7:16 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
716 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Funnel Cloud     4 NE Alamo              40.02N 87.02W
03/26/2026                   Montgomery         IN   Amateur Radio

            Possible funnel with debris...near County
            Road 600W and SR32.

&&

BH
Local storm report, Mar 26, 7:22 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
722 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     Tstm Wnd Gst     3 W Frankfort           40.27N 86.56W
03/26/2026  M60 MPH          Clinton            IN   AWOS

&&

BH
Local storm report, Mar 26, 7:26 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
726 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     Hail             Linden                  40.19N 86.90W
03/26/2026  E0.88 Inch       Montgomery         IN   Amateur Radio

&&

BH
Local storm report, Mar 26, 7:31 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
731 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Hail             Elwood                  40.28N 85.84W
03/26/2026  E0.25 Inch       Madison            IN   Emergency Mngr

&&

BH
Local storm report, Mar 26, 7:39 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
739 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     Hail             2 E State Line City     40.18N 87.49W
03/26/2026  E0.50 Inch       Warren             IN   Public

            Report from mPING: Half-inch (0.50 in.).

&&

BH
Local storm report, Mar 26, 7:42 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
742 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     Hail             5 WNW Michigantown      40.35N 86.47W
03/26/2026  M0.25 Inch       Clinton            IN   Cocorahs

&&

BH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:34 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren41 min
Mar 26, 6:35 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe40 min
Mar 26, 7:01 PM EDTTornado WarningINDFountain, Montgomery, Tippecanoe14 min
Mar 26, 7:05 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more40 min
Mar 26, 7:07 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe38 min
Mar 26, 7:09 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren51 min
Mar 26, 7:16 PM EDTSevere Thunderstorm Warning Destructive damage threatINDBoone, Montgomery29 min
Mar 26, 7:18 PM EDTTornado WarningINDHamilton, Howard, Madison, Tipton27 min
Mar 26, 7:40 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDelaware, Hamilton, Henry, Madison, Randolph50 min
Mar 26, 7:53 PM EDTSevere Thunderstorm WarningINDBoone, Fountain, Hamilton, Montgomery37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.